Alert archive / Georgia / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 390, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jul 7, 2009, 3:36 PM EDT for Johnson County, Washington County, Georgia. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 7, 2009, 3:36 PM EDT (19:36 UTC)
- Expired
- Jul 7, 2009, 4:15 PM EDT
- In force
- 39 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
Counties Johnson County, GA, Washington County, GA
The radar
The Robins AFB radar (KJGX), 75 km from the middle of the area, began a volume at 19:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.6 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1006 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 580 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KFFC 071936
SVRFFC
GAC167-303-072015-
/O.NEW.KFFC.SV.W.0390.090707T1936Z-090707T2015Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
336 PM EDT TUE JUL 7 2009
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN JOHNSON COUNTY IN EAST CENTRAL GEORGIA
SOUTHEASTERN WASHINGTON COUNTY IN EAST CENTRAL GEORGIA
* UNTIL 415 PM EDT
* AT 335 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZED HAIL...AND
DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR
HARRISON...MOVING EAST AT 15 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
HARRISON...RIDDLEVILLE AND WRIGHTSVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
&&
LAT...LON 3272 8245 3269 8250 3264 8247 3263 8248
3264 8251 3260 8254 3277 8288 3294 8281
3287 8252 3282 8252 3275 8244
TIME...MOT...LOC 1936Z 291DEG 13KT 3282 8274
$$1 follow-up statement
000
WWUS52 KFFC 071951
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
351 PM EDT TUE JUL 7 2009
GAC167-303-072015-
/O.CON.KFFC.SV.W.0390.000000T0000Z-090707T2015Z/
JOHNSON GA-WASHINGTON GA-
351 PM EDT TUE JUL 7 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT
FOR SOUTHEASTERN WASHINGTON AND NORTHEASTERN JOHNSON COUNTIES...
AT 349 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZED
HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR
BETWEEN HARRISON AND DONOVAN...MOVING SOUTHEAST AT 15 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
PRINGLE...NEW HOME...MEEKS AND KITE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
&&
LAT...LON 3272 8245 3269 8250 3263 8248 3264 8251
3260 8254 3278 8284 3290 8276 3287 8252
3285 8253 3282 8252 3275 8244
TIME...MOT...LOC 1951Z 295DEG 12KT 3280 8268
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 3:26 PM EDT, 10 minutes earlier.
Area forecast discussion, Jul 7, 3:26 PM EDT, 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 326 PM EDT TUE JUL 7 2009 .SHORT TERM /TONIGHT THROUGH THURSDAY NIGHT/... WEAK SURFACE BOUNDARY WILL REMAIN ACROSS PORTIONS OF CENTRAL GEORGIA THROUGH THE PERIOD AS A WEAK UPPER LEVEL WAVE SWINGS ACROSS THE AREA FROM THE MISSISSIPPI VALLEY. AS THIS WAVE MOVES ACROSS NORTHERN ALABAMA TUESDAY NIGHT A WEAK SURFACE LOW WILL DEVELOP AND SLOWLY MOVE ALONG THE BOUNDARY AS THE UPPER WAVE DEEPENS...IN FACT GFS DEVELOPS A CUT OFF LOW WEDNESDAY NIGHT. SHORT TERM MODELS ARE IN GOOD AGREEMENT ALTHOUGH THERE ARE SOME MINOR DISCREPANCIES. THE PROXIMITY OF THE SURFACE BOUNDARY AND UPPER LEVEL SHORT WAVE WILL KEEP BEST POPS OVER CENTRAL GEORGIA. THIS MORNING LOWS WERE WARMER THAN GUIDANCE DUE TO CLOUDS...WITH SIMILAR CLOUDS REMAINING OVER THE AREA TONIGHT HAVE GONE 2-3 DEGREES ABOVE GUIDANCE...OTHERWISE TOOK A BLEND OF GUIDANCE THROUGH THE SHORT TERM PERIODS. .LONG TERM /FRIDAY THROUGH TUESDAY/... THE UPPER LOW MOVES OUT OF CENTRAL CANADA ON FRIDAY TO SOUTHEAST CANADA BY SUNDAY SETTING UP A TROUGH OVER MUCH OF THE EAST AND PUSHING THE UPPER RIDGE FURTHER WEST. THE SURFACE FRONT OVER SOUTH GEORGIA WASHES OUT AS WEAK SURFACE HIGH PUSHES INTO NORTH GEORGIA BY SATURDAY NIGHT. GFS AND ECMWF DIVERGE BY THE BEGINNING OF NEXT WEEK AS FAR AS HANDLING OF UPPER TROUGH AND SURFACE HIGH... WITH GFS PUSHING THE TROUGH OVER THE ATLANTIC AND THE SURFACE HIGH FARTHER SOUTH OVER THE GULF. MODELS AGREE THAT WEAK SURFACE FRONT DRIFTS SOUTHWARD OVER THE FORECAST AREA EARLY NEXT WEEK...BUT DIFFERENCES IN STRENGTH AND TIMING LEAD TO CONTINUES LOW CONFIDENCE. WILL CONTINUE BROAD BRUSHED SLIGHT CHANCE ACROSS THE AREA SATURDAY ON WITH JUST ABOVE NORMAL TEMPERATURES ACROSS THE FORECAST AREA. && .PRELIMINARY POINT TEMPS/POPS... ATHENS 69 87 65 86 65 / 5 30 20 20 10 ATLANTA 72 87 68 86 68 / 5 30 20 20 10 BLAIRSVILLE 64 86 61 83 61 / 10 30 20 20 5 CARTERSVILLE 69 89 64 88 64 / 10 30 20 20 10 COLUMBUS 71 88 70 88 70 / 10 40 30 30 20 GAINESVILLE 69 87 66 84 67 / 10 40 20 20 10 MACON 71 88 69 88 69 / 20 50 40 40 20 ROME 69 90 66 91 66 / 10 30 20 20 5 PEACHTREE CITY 69 87 65 85 64 / 5 30 30 20 10 VIDALIA 74 86 70 88 69 / 30 50 40 50 30 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && 12
Hazardous weather outlook, Jul 7, 5:24 AM EDT, 10 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 524 AM EDT TUE JUL 7 2009 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-080930- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 524 AM EDT TUE JUL 7 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS NORTH GEORGIA THIS AFTERNOON. SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS CENTRAL GEORGIA THIS AFTERNOON AND EVENING. .SYNOPSIS... A WEAK SURFACE BOUNDARY WILL MEANDER ACROSS NORTH CENTRAL GEORGIA INTO TONIGHT. .PRIMARY HAZARDS... THE PRIMARY HAZARD FROM THUNDERSTORMS WILL BE FREQUENT LIGHTNING AND GUSTY WINDS. THE BEST CHANCE FOR THUNDERSTORM DEVELOPMENT WILL BE THIS AFTERNOON...GENERALLY SOUTH OF AN ATLANTA TO ATHENS LINE. .DISCUSSION... A WEAK NEARLY STATIONARY BOUNDARY STRETCHING ACROSS NORTH CENTRAL GEORGIA WILL SERVE AS A FOCUS FOR ISOLATED TO SCATTERED THUNDERSTORM DEVELOPMENT ACROSS NORTH AND CENTRAL GEORGIA THIS AFTERNOON AND EVENING. WITH CAPES INCREASING INTO THE 1000 TO 2000 RANGE THIS AFTERNOON...SOME OF THE THUNDERSTORMS COULD BE STRONG...MAINLY ACROSS CENTRAL GEORGIA WHERE THE BEST INSTABILITY IS EXPECTED. HOWEVER...THUNDERSTORMS ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE OF THUNDERSTORMS EACH DAY...MAINLY DURING THE AFTERNOONS AND EVENINGS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
In the hours before
Special weather statement, Jul 7, 12:50 PM EDT, 2 hours 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1250 PM EDT TUE JUL 7 2009 GAZ076-071715- 1250 PM EDT TUE JUL 7 2009 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 40 MPH WINDS IN JEFFERSON COUNTY UNTIL 115 PM EDT... AT 1249 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER MOXLEY...MOVING EAST AT 15 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS JEFFERSON COUNTY THROUGH 115 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE BARTOW...LOUISVILLE...WADLEY AND MOXLEY. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Jul 7, 1:31 PM EDT, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 131 PM EDT TUE JUL 7 2009 GAZ086-071800- 131 PM EDT TUE JUL 7 2009 ...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING IN EMANUEL COUNTY UNTIL 200 PM EDT... AT 131 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER THREE POINTS...MOVING SOUTHEAST AT 15 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS IT MOVES ACROSS NORTHERN EMANUEL COUNTY THROUGH 200 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE THREE POINTS...SUMMERTOWN...CANOOCHEE AND GARFIELD. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Jul 7, 2:04 PM EDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 204 PM EDT TUE JUL 7 2009 GAZ022-033-034-071830- 204 PM EDT TUE JUL 7 2009 ...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING IN GWINNETT... FORSYTH AND FULTON COUNTIES UNTIL 230 PM EDT... AT 202 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER BROOKWOOD...MOVING EAST AT 15 MPH. LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND LIGHTNING STRIKES ACROSS GWINNETT...FORSYTH AND FULTON COUNTIES... INCLUDING AREAS AROUND DULUTH...JOHNS CREEK...BROOKWOOD...SUWANEE... BUFORD DAM-LAKE LANIER PARKS...SUGAR HILL...REST HAVEN AND BUFORD. RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
Special weather statement, Jul 7, 3:18 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 318 PM EDT TUE JUL 7 2009 GAZ083-096-071945- 318 PM EDT TUE JUL 7 2009 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 45 MPH WINDS IN BLECKLEY AND TWIGGS COUNTIES UNTIL 345 PM EDT... AT 317 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER MAGNOLIA...MOVING EAST AT 10 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS BLECKLEY AND TWIGGS COUNTIES THROUGH 345 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE MAGNOLIA...ROYAL...COLEY STATION... PAULK...PORTER...EMPIRE...BAILEYS PARK AND COCHRAN. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Jul 7, 3:27 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 327 PM EDT TUE JUL 7 2009 GAZ022-023-072000- 327 PM EDT TUE JUL 7 2009 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 45 MPH WINDS IN FORSYTH AND HALL COUNTIES UNTIL 400 PM EDT... AT 326 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER CHESTATEE...MOVING SOUTHEAST AT 5 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS FORSYTH AND HALL COUNTIES THROUGH 400 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE CHESTATEE...COAL MOUNTAIN...AQUALAND PARK...LAKE LANIER ISLANDS...OAKWOOD...GAINESVILLE...FLOWERY BRANCH AND OSCARVILLE. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 4:40 PM EDT | Severe Thunderstorm Warning | FFC | Emanuel | 28 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.